Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 147, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 11, 2021, 3:00 AM PDT. It took effect at Jul 11, 2021, 1:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2021, 3:00 AM PDT (10:00 UTC)
- In effect from
- Jul 11, 2021, 1:00 PM PDT
- Expired
- Jul 12, 2021, 5:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
288 WHUS76 KSEW 111000 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 300 AM PDT Sun Jul 11 2021 PZZ131-132-111800- /O.CON.KSEW.GL.W.0045.000000T0000Z-210711T1200Z/ /O.NEW.KSEW.SC.Y.0147.210712T0000Z-210712T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 300 AM PDT Sun Jul 11 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 5 AM PDT early this morning. For the Small Craft Advisory, from 5 PM this afternoon to 5 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-111800- /O.NEW.KSEW.SC.Y.0147.210711T2000Z-210712T0800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 300 AM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 1 PM this afternoon to 1 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-111200- /O.CON.KSEW.SC.Y.0146.000000T0000Z-210711T1200Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 300 AM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
877 WHUS76 KSEW 111523 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 823 AM PDT Sun Jul 11 2021 PZZ150-153-156-170-173-176-112330- /O.CON.KSEW.SC.Y.0147.210711T2000Z-210712T0800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 823 AM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 1 PM this afternoon to 1 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-112330- /O.CON.KSEW.SC.Y.0147.210712T0000Z-210712T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 823 AM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
913 WHUS76 KSEW 112140 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 240 PM PDT Sun Jul 11 2021 PZZ131-132-120545- /O.CON.KSEW.SC.Y.0147.210712T0000Z-210712T1200Z/ /O.NEW.KSEW.GL.A.0034.210713T0000Z-210713T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 240 PM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 15 to 25 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT Monday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-120545- /O.CON.KSEW.SC.Y.0147.000000T0000Z-210712T0800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 240 PM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 1 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
925 WHUS76 KSEW 120349 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 849 PM PDT Sun Jul 11 2021 PZZ131-132-121200- /O.CON.KSEW.SC.Y.0147.000000T0000Z-210712T1200Z/ /O.CON.KSEW.GL.A.0034.210713T0000Z-210713T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 849 PM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT Monday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-120800- /O.CON.KSEW.SC.Y.0147.000000T0000Z-210712T0800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 849 PM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 1 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
387 WHUS76 KSEW 121003 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 303 AM PDT Mon Jul 12 2021 PZZ131-132-121815- /O.CON.KSEW.SC.Y.0147.000000T0000Z-210712T1200Z/ /O.UPG.KSEW.GL.A.0034.210713T0000Z-210713T1200Z/ /O.NEW.KSEW.GL.W.0046.210713T0000Z-210713T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 303 AM PDT Mon Jul 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15-25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 5 PM this afternoon to 5 AM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-121815- /O.NEW.KSEW.SC.Y.0148.210712T1003Z-210713T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 303 AM PDT Mon Jul 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-121815- /O.NEW.KSEW.SC.Y.0148.210713T0000Z-210713T1200Z/ Admiralty Inlet- 303 AM PDT Mon Jul 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 8:41 PM PDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 8:41 PM PDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
841 PM PDT Sat Jul 10 2021
.UPDATE...Satellite this evening shows some stratus along portions
of the Washington coast, as well as stratus developing along the
Western Entrance to the Strait of Juan de Fuca. Overall, stratus
is not as extensive as it was 24 hours ago-however, with continued
onshore flow in the low levels, do expect stratus to move inland
overnight for another round of morning clouds and afternoon sun on
Sunday. Only minor tweaks needed to the forecast package this
evening regarding headlines and winds across area waters. The
previous discussion follows below with updates made to the
aviation and marine sections. 14
&&
.SYNOPSIS...Onshore flow will continue into next week with dry
weather and temperatures near to slightly above normal. A few weak
troughs will move through into Monday with ridging building into
the area on Tuesday. Longwave troughing later next week for cooler
temperatures and increasing clouds for the area.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...Onshore flow will increase
a bit more tonight as a weak trough slides through, another round
of morning clouds and afternoon sunshine for Sunday. Another weak
trough will move across the area on Monday. No precipitation is
expected, though a slight chance of thunderstorms are possible
mainly east of the North Cascade crest and will need to track near
the crest too with heating of the day. Morning clouds on Monday
will clear for afternoon sunshine with temperatures warming a bit
more into the upper 70s to low 80s.
Ridging will move through the area Tuesday. Clouds will be a bit
less extensive Tuesday morning with highs in the low to mid 80s
for most interior locations.
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Troughing offshore will
increase onshore flow on Wednesday with widespread cooler
temperatures in the mid 70s. Guidance is in general agreement of
troughing offshore through late next week, though some uncertainty
exists as to the proximity of the trough. ECMWF ensembles have
the trough closer to the Pacific Northwest for at least the slight
potential for precipitation mainly Thursday-Friday with GFS
ensembles a bit more offshore, with mainly drier weather. Any
precipitation would be light though and the main focus from the
trough will be the cooler temperatures with highs into the 70s,
near normal, later next week. JD
&&
.AVIATION...West to southwest flow aloft over Western
Washington continues this evening as a weak upper trough approaches
the area. The air mass is dry and stable. The approaching trough has
strengthened the low level onshore flow, but stratus along the coast
is less organized than 24 hours ago. Expecting less overall stratus
coverage on Sunday morning except for some seepage through the
Chehalis Gap and locally into the Strait of Juan de Fuca. Except for
some low MVFR or IFR with the coastal stratus, VFR conditions are
expected to prevail. Westerly surface winds will be a little gusty
near the coast and the Strait of Juan de Fuca through late this
evening.
KSEA...VFR continuing through the overnight hours. Probability of
low stratus reaching the terminal Sunday morning is about 30 percent
or less. Surface winds light northwesterly becoming light and
variable after 07Z. 27
&&
.MARINE...Solid gale force winds taking shape in the central strait
this evening. With that in mind, have opted to add small craft
advisories this evening into the overnight hours for the adjacent
waters of Admiralty Inlet and the Northern Inland Waters as the
westerlies decelerate out of the strait. Onshore flow will be a
touch lighter Sunday evening, but westerlies will reach at least
advisory criteria once again in the central and eastern portions of
the Strait of Juan de Fuca.
Much of the coming week will be characterized by a fairly typical
summer pattern as surface ridging remains well established over the
offshore waters with lower pressure east of the Cascades. A series
of weak upper level disturbances moving across the region will
periodically increase the onshore flow enough for winds to reach
potential gales in the strait, advisory level over the coastal
waters, and possible advisory level for the waters adjacent to the
east entrance of the strait. 27
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 2 AM PDT Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning until 5 AM PDT Sunday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 5 AM PDT Sunday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:40 PM PDT | Gale Watch | SEW | 12 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.